Volume 15, issue 4 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Stable immersions in orbifolds

Alden Walker

Algebraic & Geometric Topology 15 (2015) 1877–1908
Abstract

We prove that in any hyperbolic orbifold with one boundary component, the product of any hyperbolic fundamental group element with a sufficiently large multiple of the boundary is represented by a geodesic loop that virtually bounds an immersed surface. In the case that the orbifold is a disk, there are some conditions. Our results generalize work of Calegari–Louwsma and resolve a conjecture of Calegari.

Keywords
immersion, orbifold, scl, stable commutator length
Mathematical Subject Classification 2010
Primary: 20F65, 57M07
Secondary: 57R42, 57R18
References
Publication
Received: 7 January 2014
Revised: 20 November 2014
Accepted: 23 November 2014
Published: 10 September 2015
Authors
Alden Walker
Department of Mathematics
University of Chicago
5734 S University Avenue
Chicago, IL 60637
USA
http://math.uchicago.edu/~akwalker